MAUDE Adverse Event Report: COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Air Leak (1008)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
The international customer reported that, while using the ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter to drain the patient during a percutaneous transhepatic biliary drainage procedure, it was discovered that there was no air pressure in the catheter, and air was leaking from the hub portion of the device.Another device was employed to complete the procedure.The patient was reported to be healthy.The device is reportedly unavailable for return and evaluation.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of documentation, manufacturing instructions, specifications, drawings, instructions for use, complaint history, device history record and quality control data was conducted during the investigation.Because no device was returned, a device failure analysis could not be performed.As a part of the investigation, cook reviewed the documentation surrounding the ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter, in particular the mac-loc and proximal hub.This review considered the relevant manufacturing instructions, drawings, specifications, risk analyses, quality controls, and labeling of this device.Notably, the current validation for 10.2fr mac-locs validates the proximal assembly process for both tensile strength and leakage.It was determined that there are adequate controls in place to ensure the product is manufactured and used as intended.The device history record was also reviewed and no discrepancies found were relevant to the report.There is no evidence to suggest that this device was made out of specification.Additionally, a database search revealed no other complaints related to this lot.This complaint is confirmed based on customer testimony.The root cause has not been determined.This failure mode is being escalated per internal processes.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints, and the appropriate personnel will be notified.

Brand Name
ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7261508
Report Number1820334-2018-00165
Device Sequence Number112368
Product Code GBO
UDI-Device Identifier00827002097063
UDI-Public(01)00827002097063(17)200308(10)7734015
Combination Product (Y/N)N
Initial Reporter CountryKR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberULT10.2-38-25-P-5S-CLDM-HC
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/22/2018
Supplement Date Received by Manufacturer02/13/2018
Initial Report FDA Received Date02/09/2018
Supplement Report FDA Received Date03/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1